Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 1, 2013, 12:37 PM CDT for Carroll County, Montgomery County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2013, 12:37 PM CDT (17:37 UTC)
- Expired
- May 1, 2013, 2:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WGUS54 KJAN 011737
FFWJAN
MSC015-097-011930-
/O.NEW.KJAN.FF.W.0057.130501T1737Z-130501T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CDT WED MAY 1 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
* UNTIL 230 PM CDT
* AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR POPLAR CREEK...OR 17
MILES SOUTHEAST OF WINONA...MOVING NORTHWEST AT 15 MPH. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILMICHAEL...VAIDEN...COILA...NORTH CARROLLTON...MALMAISON...
JEFFERSON...TEOC AND AVALON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3365 8990 3343 8947 3329 8946 3329 8970
3327 8971 3327 8972 3344 9010 3366 9009
$$
MRM1 follow-up statement
186
WGUS74 KJAN 011828
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT WED MAY 1 2013
MSC015-097-011930-
/O.CON.KJAN.FF.W.0057.000000T0000Z-130501T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MS-CARROLL MS-
128 PM CDT WED MAY 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
CARROLL AND SOUTHERN MONTGOMERY COUNTIES...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR JEFFERSON...OR 9
MILES NORTHWEST OF WINONA...MOVING NORTHWEST AT 25 MPH. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MALMAISON...TEOC AND AVALON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3365 8990 3343 8947 3329 8946 3329 8970
3327 8971 3327 8972 3344 9010 3366 9009
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 1, 10:32 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 1, 10:32 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT WED MAY 1 2013 .DISCUSSION...SATELLITE REVEALS A VERY PRONOUNCED UPPER LEVEL LOW CENTERED OVER CENTRAL LOUISIANA THIS MORNING. THIS UPPER LOW WILL CONTINUE TO CHURN AND SLOWLY MEANDER EAST SOUTHEAST ABOUT THE REGION TODAY. THIS WILL RESULT IN WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS LIFTING NORTHWEST ACROSS THE FORECAST AREA DURING THE COURSE OF THE DAY. WITH PRECIPITABLE H2O VALUES CLIMBING ABOVE 1.50 INCHES...VIA THE 12Z KJAN RAOB...SOME OF THE RAINFALL COULD BE HEAVY TODAY. ACTIVITY CURRENTLY OVER MY CWA NORTH OF INTERSTATE 20...HAS ALREADY YIELDED A SWATH OF 1-2 INCH RAINFALL...WITH SOME LOCALIZED HIGHER AMOUNTS AS ACTIVITY HAS TRAINED ACROSS THE SAME AREA. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING AS WELL AS RISES ON SOME AREA RIVERS... CREEKS...AND STREAMS. NO REPORTS OF FLASH FLOODING HAVE CURRENTLY BEEN SUBMITTED. HOWEVER...GIVEN RAINFALL FROM YESTERDAY...COMBINED WITH THE CURRENT/ONGOING RAINFALL TOTALS FROM THIS MORNING...AND THE OVERALL SCENARIO THAT'S EXPECTED TO PLAY OUT THROUGH THE COURSE OF THE DAY...WE'LL GO AHEAD ON THIS UPDATE AND HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING IN THE HWO FOR TODAY INTO TONIGHT. THIS POTENTIAL WILL EXIST AREAWIDE...BUT CERTAINLY ALONG AND NORTH OF INTERSTATE 20 WHERE RAINFALL HAS BEEN MORE PREVALENT OVER AT LEAST THE PAST WEEK AND SOILS ARE A BIT MORE SATURATED COMPARED TO THE REMAINDER OF THE CWA. RAIN AND CLOUDS WILL ALSO HELP TO KEEP HIGHS DOWN A BIT TODAY COMPARED TO RECENT DAYS. WHILE A FEW BREAKS IN CLOUD COVER ARE POSSIBLE THIS AFTERNOON...THEY'LL BE FEW AND FAR BETWEEN. LOOK FOR HIGHS THIS AFTERNOON TO ONLY WARM INTO THE MIDDLE AND UPPER 70S. OVERALL ELEMENTS OF THE FORECAST LOOK GOOD FOR TODAY. OTHER THAN SOME MINOR ADJUSTMENTS TO THE HOURLY GRIDS AS A RESULT OF CURRENT TRENDS...AND TO THE HWO ADDING THE MENTION OF LOCALLY HEAVY RAIN FOR TODAY...NO OTHER CHANGES WILL BE MADE TO THE FORECAST ON THIS UPDATE. /19/ && .AVIATION...MOST TAF SITES ARE VFR THIS MORNING WITH THE EXCEPTION OF HBG WERE MVFR CEILINGS AROUND 700 FT WERE OCCURRING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS THE AREA AND THIS WILL CONTINUE THROUGH TONIGHT AS A SLOW MOVING UPPER LOW TRACKS ACROSS SOUTHEAST LOUISIANA. EXPECT VFR OCCASIONAL MVFR CONDITIONS AT ALL TAF SITES TODAY AS SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE THROUGH THE DAY. SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT INTO EARLY THURSDAY WITH IFR/MVFR CEILINGS AND VISIBILITIES. /17/ && .PREV DISCUSSION... /ISSUED 346 AM CDT WED MAY 1 2013/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SLOW MOVING UPPER LOW IS CENTERED OVER SOUTHWEST LOUISIANA THIS MORNING AS MOIST SOUTHEAST FLOW CONTINUES. SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA WITH THE MAIN FOCUS OF THE PRECIP ALONG A CONVERGENT BOUNDARY THAT EXTENDS FROM NORTHEAST LOUISIANA TO SOUTHEAST MISSISSIPPI. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING AND EXPECT THIS CONVERGENT BOUNDARY TO SLOWLY SHIFT NORTHWARD THROUGH THE MORNING HOURS INTO THE AFTERNOON. THE UPPER LOW WILL BE CENTERED OVER SOUTHEAST LOUISIANA BY THIS EVENING AND AS IT DOES THE SURFACE FLOW WILL BECOME MORE EASTERLY TONIGHT INTO THURSDAY. THE SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA OVERNIGHT...BUT HEAVIER PRECIPITATION IS POSSIBLE CLOSER TO THE UPPER LOW IN THE SOUTH. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA ON THURSDAY...ALTHOUGH EXPECT THE COVERAGE TO BE LESS THAN TODAY. AS THE LOW SHIFTS SOUTHEAST THE FLOW WILL BECOME MORE EAST-NORTHEAST AND THIS WILL ALLOW FOR SOME DRIER AIR TO WORK ITS WAY ACROSS THE AREA THURSDAY EVENING INTO THE OVERNIGHT HOURS...BUT SHOWERS WILL CONTINUE TO BE POSSIBLE. ANOTHER CUT-OFF LOW WILL DROP INTO THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE LOW/COLD FRONT THAT WILL EXTEND JUST TO THE WEST OF THE AREA FRIDAY MORNING WITH INCREASING CHANCES OF SHOWERS ON FRIDAY./15/ LONG TERM...THE SURFACE TROUGH WILL MOVE ACROSS MUCH OF THE AREA FRIDAY...EXITING ERN ZONES FRIDAY NIGHT. A DEEP UPPER LOW THAT IS FORECAST TO DROP INTO THE CNTRL/SRN PLAINS WILL PROVIDE SYNOPTIC UPPER FORCING ACROSS DEEP MOISTURE THAT WILL PERSIST ACROSS THE AREA. SYNOPTIC FORCING...ALTHOUGH WEAKENING...CONTINUES AS THE UPPER LOW STALLS OVER ARKANSAS. DEEPER MOISTURE ERODES FROM THE WEST SATURDAY WITH THE BETTER RAIN CHANCES PAINTED OVER ERN ZONES AS THE 850 MB TROUGH EDGES EWD OUT OF THE AREA. THE GFS AND EURO HAVE DIFFERED OVER THE PAST FEW RUNS...THE GFS PUSHING THE UPPER LOW MUCH FARTHER SWD INTO THE MID/LWR MS VALLEY THIS WEEKEND WHILE THE EURO KEPT THE LOW CENTER FARTHER NWD AND RAPIDLY PIVOTED THE SYSTEM OUT TO THE NE. THE LATEST EURO RUN IS NOW SPLITTING THE SYSTEM INTO TWO CENTERS...ONE LIFTING RAPIDLY OUT TO THE N AND THE SECOND DIGGING INTO MS BY SUNDAY...EVEN FARTHER SWD THAN THE GFS HAS BEEN ADVERTISING. THE FORECAST WILL FOLLOW THE MORE CONSISTENT GFS RUNS FOR NOW...TRACKING THE UPPER LOW INTO THE MID SOUTH REGION AND MOVING IT TO OUR NE FOR MONDAY. AS THE MODELS COME TO A BETTER CONSENSUS ON THE SWD PROGRESSION OF THE UPPER LOW THEY ARE ALSO COMING INTO BETTER AGREEMENT THAT A COOLER AIR MASS WILL BE ON TAP FOR THE ARKLAMISS THIS WEEKEND. TEMPERATURES WILL REMAIN DIFFICULT TO PIN DOWN IN THE EXTENDED PERIOD AND WILL DEPEND GREATLY ON THE EVENTUAL EVOLUTION OF THE UPPER LOW TRACK. MEX MOS GUIDANCE HAS BEEN FOLLOWED FOR THIS PACKAGE...SWINGING A LITTLE COOLER THAN LAST NIGHTS RUN FOR THE WEEKEND WITH A WARM UP FOR EARLY NEXT WEEK. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 63 74 61 / 100 66 73 39 MERIDIAN 74 61 73 61 / 100 53 66 38 VICKSBURG 78 65 74 61 / 100 74 77 44 HATTIESBURG 77 64 75 63 / 100 69 61 35 NATCHEZ 79 63 75 58 / 100 74 53 35 GREENVILLE 77 64 74 59 / 100 63 79 51 GREENWOOD 76 62 74 61 / 100 52 70 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/17
Hazardous weather outlook, May 1, 10:04 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1004 AM CDT WED MAY 1 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1004 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHEAST LOUISIANA TO THE MISSISSIPPI GULF COAST BY EARLY THURSDAY. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY INTO TONIGHT. AREA RADARS HAVE SHOWED THAT RAINFALL AMOUNTS OF AROUND A HALF INCH TO LOCALLY TWO TO THREE INCHES HAVE FALLEN OVER THE ARKLAMISS AS OF LATE THIS MORNING. EXPECT LOCALLY HEAVY RAINFALL THROUGH TONIGHT AS AN ADDITIONAL TWO TO LOCALLY THREE INCHES CAN BE EXPECTED. THIS MAY PRODUCE SOME ISOLATED FLASH FLOODING ISSUES AS WELL AS SOME LIMITED RISES IN SMALL CREEKS...STREAMS AND LOW LYING AREAS IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:55 AM CDT | Flash Flood Warning | JAN | Attala, Leake, Neshoba, Winston | 110 min |
| May 1, 12:57 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes | 2 hr |
| May 1, 1:59 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| May 1, 2:13 PM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| May 1, 3:11 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| May 1, 3:49 PM CDT | Special Weather Statement | JAN | Jefferson | 31 min |
| May 1, 5:02 PM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| May 1, 5:02 PM CDT | River Flood Warning | JAN | Leake | 7 days |
| May 1, 5:02 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| May 1, 5:25 PM CDT | River Flood Warning | JAN | Leake | 10 days |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.